MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is combination product.
 
Event or Problem Description
It was reported that balloon detachment occured.A 4.00 x 28 synergy stent was advanced for treatment.However, after the stent was deployed and during the removal of stent delivery system the balloon separated from the stent shaft.The physician was able to remove the guide catheter and all the components of the stent delivery system came out with the guide catheter.The procedure was competed with no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is combination product.Device evaluated by mfr.: synergy ii us mr 4.00 x 28 mm stent delivery system (sds) was returned for analysis.No stent was returned for analysis as it was deployed in the patient as per complaint report.The balloon body was reviewed, and no issues were noted on the balloon.The balloon wings were relaxed, and the balloon appeared flat, this is consistent with device use.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination found no issues.A visual and tactile examination of the outer and mid-shaft section found a shaft polymer extrusion break at the guidewire exchange port exposing the core wire, the extrusion shaft was stretched distal to the guidewire exchange port.The type of damage noted most likely occurred due to excessive forces that could have been applied on the delivery system.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8327764
Report Number2134265-2019-01094
Device Sequence Number10798006
Product Code NIQ
UDI-Device Identifier08714729840312
UDI-Public08714729840312
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2020
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0022304427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1